MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7D; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7D; QEW
Catalog Number CAT7DKIT
Medical Device Problem Codes Break (1069); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left arteriovenous fistula (avf) venous segment using an indigo system aspiration catheter 7 d (cat7 d) and a non-penumbra sheath.During the procedure, while advancing the cat7 d through the sheath, the physician was experiencing resistance and was unable to advance the cat7 d.Subsequently, the physician kinked the cat7 d at the transition zone and decided to remove it.However, while removing the cat7 d out from the sheath, the physician experienced resistance again and broke the cat7 d into two separate pieces approximately 10 to 15 centimeters from the distal end.It was reported that there was enough of the broken piece of the cat7 d out of from the sheath to hold onto to remove it.Therefore, the cat7 d was not used for the remainder of the procedure.The procedure was completed using a new cat7 d and a new non-penumbra sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Additional 510(k)# that also apply to this complaint: k210083.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7D
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15263001
Report Number3005168196-2022-00383
Device Sequence Number17534299
Product Code QEW
UDI-Device Identifier00815948023970
UDI-Public815948023970
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K193595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Catalogue NumberCAT7DKIT
Device Lot NumberH00000143
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Initial Report FDA Received Date08/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Date Report Sent to FDA01/01/2005